Investigation into man's death after mixed jabs
An investigation has been launched into the death of a 39-year-old man a week after he received a second Covid-19 shot, with a different vaccine, in Nakhon Ratchasima.
Supoj Prasarnchue died on Oct 7 in hospital. He had been given a first dose, of Sinovac vaccine, on Aug 30. On Sept 30 he was inoculated for a second time, with the AstraZeneca vaccine.
After receiving the second dose he returned home. He later had a high fever and a headache.
On Oct 4, Supoj phoned his mother and said he was not well. Relatives took him for treatment at hospital.
An X-ray showed he had suffered a brain haemorrhage. He was treated in intensive care for three days, and pronounced dead on Oct 7.
Relatives questioned the circumstances of his death and whether the mixing of the two vaccines after only a month might be a cause.
The investigation would take 3-4 weeks, a doctor said.
The man's family would receive compensation. It was ministry policy that if a person died within three weeks of receiving a Covid-19 vaccine, financial compensation would be paid.
Compensation of 400,000 baht would be given to Supoj's family this week.
Learn from listening
- circumstances (noun): facts or conditions that affect a situation - เหตุการณ์แวดล้อม
- compensation: money that someone receives because something bad has happened to them - เงินชดเชย
- dose: an amount of drug that has been measured so that you can take it - ปริมาณยาที่ให้ต่อครั้ง
- fever: an abnormally high body temperature - ไข้
- haemorrhage (verb): to lose a lot of blood from an organ inside your body because of an injury or another medical condition - ตกเลือด, เลือดไหลไม่หยุด
- inoculate: to treat a person or animal with a vaccine to produce immunity against a disease -
- investigation: the process of trying to find out all the details or facts about something - การสอบสวน
- treatment: the process of providing medical care - การรักษา